Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Normal T3T4TSH,discontinued elthroxin

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
i have been tested normal for T3T4TSH and i have discontinued elthroxin 6 months back There are no problems with my healthIs it fine i have been tested normal 3 times for T3T4TSH and have discontinued elthroxin for last 6 months There is no medical problems with me Please advise if this is fine.I am a female aged 24 and was under elthroxin treatment from 2002
Posted Mon, 16 Apr 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Jasvinder Singh 2 hours later

Thanks for posting your query.

This is a little surprising as you've been taking the thyroid pills since 2002. It's good that you've not been having any symptoms since stopping the drug for the past 6 months.

However, you'll need a continuous monitoring of the TSH. You should do TSH every 2 months. In case, there's an increase in the TSH levels or you develop any of the symptoms suggestive of hypothyroidism like weight gain, lethargy, constipation, slowing of heart rate etc, you should consult your physician.

Another test which should be helpful is anti-TPO antibodies. These are the antibodies which are circulating in the blood and are actually responsible for the damage to the thyroid gland resulting in hypothyroidism.

If the anti-TPO antibody levels are high, then you'll likely need to start eltroxin again.

Please consult an endocrinologist for the same.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor